MAUDE Adverse Event Report: ZOLL CIRCULATION, INC. AUTOPULSE®RESUSCITATION SYSTEM; CARDIAC RESUSCITATOR, LINE-POWERED

ZOLL CIRCULATION, INC. AUTOPULSE®RESUSCITATION SYSTEM; CARDIAC RESUSCITATOR, LINE-POWERED
Model Number 100
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported that the autopulse platform (sn: (b)(6) displayed an unknown error code after the lifeband was torn and subsequently after replacing the torn lifeband.Based on functional testing and a review of archive data, the autopulse platform repeatedly displayed user advisory (ua) 45 (not at "home" position after power-on/restart) when powering up around the date of the customer's reported complaint.The ua45 advisory message was replicated during functional testing.The root cause of the ua45 advisory message was that the driveshaft was not in its "home" position, most likely due to unintended user error.The reported complaint that the display screen's light was defective (dark) was confirmed during the visual-functional inspection.The lcd flickered briefly upon powering up the platform and remained dark afterward.However, the lcd was still readable.The root cause of the lcd backlight issue was the defective processor board, which was replaced to resolve the problem.User advisory is normally a clearable advisory message and is designed into the platform to alert the operator that autopulse has detected one of several conditions.Per the autopulse® resuscitation system model 100 user guide, if the driveshaft is not at its "home" position when the autopulse is powered on, a user advisory (ua) 45 will occur.This user advisory will persist until the driveshaft is returned to its "home" position.To clear the ua45, pull up on the lifeband until the chest bands are fully extended (thereby moving the driveshaft back to its "home" position), and then press restart.The autopulse platform failed initial functional testing due to a ua45 advisory message displayed upon powering up, confirming the reported complaint.The platform's driveshaft was rotated to its "home" position to address the fault.The autopulse platform was then tested intensively with a large resuscitation testing fixture (lrtf) using two fully charged batteries, and no errors appeared.Following service, the autopulse platform passed all testing criteria.Historical complaints were reviewed for service information related to the reported complaint, and there was no previous history of complaints reported for the autopulse platform with serial number: (b)(6).
 
Event or Problem Description
The customer reported that during patient use, the autopulse platform (sn: (b)(6) operated without issues for about 20 minutes before the lifeband (lot#: 197739) unexpectedly tore off.Subsequently, an error message appeared on the platform.The customer mentioned that the display screen's light was defective (dark) but still readable.However, they couldn't recall the error code displayed on the lcd screen.The torn lifeband was contaminated with the patient's bodily fluids and needed to be disposed of.The issue occurred on the way to the destination hospital, and the crew immediately continued manual resuscitation.Resuscitation was briefly interrupted to unload the stretcher from the ambulance.No consequences or impacts on the patient.After the call, the customer attempted to put the autopulse platform back into operation.To do this, they had to remove the remains of the torn lifeband from the shaft.The customer stated that the lifeband had apparently torn on the shaft of the platform, where the band is sewn and glued.The adhesive on the lifeband's black hinged belt guards (skirts) that are threaded into the shaft was no longer in good condition, and the seam could not withstand the strain.Based on the picture provided by the customer, the tyvek liner on the lifeband was completely ripped and separated from the lifeband's hinged belt guards.After replacing the lifeband, the autopulse platform immediately displayed an error code.

Brand Name
AUTOPULSE®RESUSCITATION SYSTEM
Common Device Name
CARDIAC RESUSCITATOR, LINE-POWERED
Manufacturer (Section D)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa sackrison
2000 ringwood ave.
san jose, CA 95131
4084192347
MDR Report Key21867996
Report Number3010617000-2025-00283
Device Sequence Number4721691
Product Code DRM
UDI-Device Identifier00849111001038
UDI-Public00849111001038
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number100
Device Catalogue Number8700-0740-08
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2025
Initial Report FDA Received Date04/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown